Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Rash on arm, stomach. Itching at night. Taken Benadryl, hydrocortisone, Caladryl. Need help

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
skin rash I have a rash that started it on my right arm as small bumps in one cluster. A few days past and I noticed more clusters began to form in that same arm. After a couple more days the bumps have began to appear on my left arm. Then I work up one morning and discovered that the entire left side of my stomach was covered in bumps much bigger than the ones on my arms. The ones on my stomach resembled small welts. At night the bumps itch but not in the morning. They also seem to get worse and bigger over night. Now the rash has spread to my thighs, my shoulders, my entire arms and now moving on to my back and legs. I have tried benadryl, hydrocortisone, and caladryl and nothing seems to help. The rash is getting worse. The bumps go though five stages 1-they appear as tiny small bumps in clusters 2-overnight they clusters become one or two smaller bumps 3-the bump gets wider 4 a depression appears in the middle and the bump resembles a drawn picture of a red blood cell 5- the depression/center of the bump becomes a dark red color and the bump flatens out while remaining in the circular sunken donut formation and the entire process begins again with a new cluster of tiny bumps. This has been going on for approximately 2 weeks. Please help me out I would truly appreciate it thank you
Posted Tue, 9 Apr 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing to us.
The description of your lesions does not suggest any particular probable diagnosis. It could be anything like fungal infection, granuloma annular, simple urticaria etc.
I would really appreciate if you could download an image of concerned area. Dermatology is completely a visual feld and appropriate advise can only be offered after looking at the lesion.
Hoping to hear from you soon.
Above answer was peer-reviewed by
Follow-up: Rash on arm, stomach. Itching at night. Taken Benadryl, hydrocortisone, Caladryl. Need help 45 hours later
I am unable to upload a picture using this application but I did an image search for all that you lited above and my bumps resemble a mix between urticaria and granuloma annular. And they continue to spread to my legs now and upper chest.
Answered by Dr. Kalpana Pathak 7 hours later
Thanks for writing back.
You can upload the image by clicking on upload image/ report icon. If you are saving difficulty you might send it to YYYY@YYYY and mention ATTN Dr kalpana pathak in subject line.
I hope you understand it is difficult for me to comment upon the disorder unless I see it. From the description given, i could think of three possibilities- fungal infection, urticaria or granuloma annulare.
Urticaria responds well to antiallergic tablets and is characterised by transient itchy wheals
Granuloma annulare is characterised by red bumps which coalesce to arrange in ring or circle. Treatment requires steroids. These are self resolving too.
Fungal infection or tines would respond to antifungal creams.

I would advise you consult a dermatologist nearby so that your skin can be properly analysed and if required investigations can be done to confirm diagnosis and start treatment.
Should therebe any doubt feel free to write back. I shall be available for follow up.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor